Alert archive / Washington / Small Craft Advisories in 2014

Small Craft Advisory 33, NWS Seattle, WA

February 16, 2014

NWS Seattle, WA issued this small craft advisory at Feb 16, 2014, 3:22 AM PST. It took effect at Feb 16, 2014, 7:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2014, 3:22 AM PST (11:22 UTC)
In effect from
Feb 16, 2014, 7:00 PM PST
Expired
Feb 17, 2014, 3:04 AM PST
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WHUS76 KSEW 161122
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
322 AM PST SUN FEB 16 2014

PZZ135-161930-
/O.CAN.KSEW.GL.W.0020.000000T0000Z-140216T1200Z/
/O.NEW.KSEW.GL.W.0021.140217T0000Z-140217T1200Z/
PUGET SOUND AND HOOD CANAL-
322 AM PST SUN FEB 16 2014

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
MONDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WIND...SOUTH WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON
  AND CONTINUING INTO EARLY MONDAY MORNING. 

* WAVES...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132>134-161930-
/O.EXT.KSEW.GL.W.0020.000000T0000Z-140217T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
322 AM PST SUN FEB 16 2014

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY...

* WIND...WINDS INCREASING AGAIN TO SOUTHEAST 25 TO 35 KNOTS IN THE
  AFTERNOON AND CONTINUING UNTIL AFTER MIDNIGHT.

* WAVES...4 TO 6 FEET DURING THE GALE FORCE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-161930-
/O.CON.KSEW.GL.W.0020.000000T0000Z-140216T1400Z/
/O.NEW.KSEW.SC.Y.0033.140217T0300Z-140217T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
322 AM PST SUN FEB 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
MONDAY. 

* WIND...WEST WIND 25 TO 35 KNOTS EARLY THIS MORNING BECOMING
  VARIABLE 10 KT BY MIDDAY. WINDS BECOMING WEST 20 TO 30 KNOTS
  THIS EVENING INTO EARLY MONDAY MORNING.

* WAVES...WIND WAVES 4 TO 6 FEET EARLY AND 3 TO 5 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-161930-
/O.CON.KSEW.GL.W.0020.000000T0000Z-140217T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
322 AM PST SUN FEB 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WIND...SOUTHERLY WINDS 35 TO 45 KNOTS THIS AFTERNOON INTO
  TONIGHT.

* SEAS...COMBINED SEAS 14 TO 18 FEET BUILDING TO 18 TO 23 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-161930-
/O.EXT.KSEW.RB.Y.0008.000000T0000Z-140217T1200Z/
GRAYS HARBOR BAR-
322 AM PST SUN FEB 16 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST MONDAY...

* BAR CONDITION...SEVERE WITH BREAKERS COVERING THE BAR.

* COMBINED SEAS...14 TO 16 FEET BUILDING TO 16 TO 19 FEET TONIGHT.

* FIRST EBB...515 AM TODAY.

* SECOND EBB...530 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
110 
WHUS76 KSEW 161653
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
853 AM PST SUN FEB 16 2014

PZZ130-132>134-150-153-156-170-173-176-170100-
/O.CON.KSEW.GL.W.0020.000000T0000Z-140217T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
853 AM PST SUN FEB 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WIND...SOUTHERLY WINDS 35 TO 45 KNOTS THIS AFTERNOON INTO 
  TONIGHT. 

* SEAS...COMBINED SEAS 14 TO 18 FEET BUILDING TO 18 TO 23 FEET 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-170100-
/O.CON.KSEW.GL.W.0021.140217T0000Z-140217T1200Z/
PUGET SOUND AND HOOD CANAL-
853 AM PST SUN FEB 16 2014

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST MONDAY...

* WIND...SOUTH WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON 
  AND CONTINUING INTO EARLY MONDAY MORNING. 

* WAVES...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-170100-
/O.CON.KSEW.RB.Y.0008.000000T0000Z-140217T1200Z/
GRAYS HARBOR BAR-
853 AM PST SUN FEB 16 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST MONDAY...

* BAR CONDITION...SEVERE WITH BREAKERS COVERING THE BAR.

* COMBINED SEAS...14 TO 16 FEET BUILDING TO 16 TO 19 FEET 
  TONIGHT.

* FIRST EBB...530 PM TODAY.

* SECOND EBB...550 AM MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-170100-
/O.CON.KSEW.SC.Y.0033.140217T0300Z-140217T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
853 AM PST SUN FEB 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM PST MONDAY...

* WIND...WEST WIND 25 TO 35 KNOTS THIS MORNING BECOMING VARIABLE
  10 KT BY MIDDAY. WINDS BECOMING WEST 20 TO 30 KNOTS THIS EVENING
  INTO EARLY MONDAY MORNING.

* WAVES...WIND WAVES 4 TO 6 FEET EARLY AND 3 TO 5 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
926 
WHUS76 KSEW 162306
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
306 PM PST SUN FEB 16 2014

PZZ130-132>134-150-153-156-170-173-176-170715-
/O.CON.KSEW.GL.W.0020.000000T0000Z-140217T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
306 PM PST SUN FEB 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WIND...SOUTHERLY WINDS 35 TO 45 KNOTS THIS AFTERNOON INTO 
  TONIGHT. 

* SEAS...COMBINED SEAS 14 TO 18 FEET BUILDING TO 18 TO 23 FEET 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-170715-
/O.CON.KSEW.GL.W.0021.140217T0000Z-140217T1200Z/
PUGET SOUND AND HOOD CANAL-
306 PM PST SUN FEB 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WIND...SOUTH WIND 25 TO 35 KNOTS THIS AFTERNOON AND CONTINUING
  INTO EARLY MONDAY MORNING.

* WAVES...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-170715-
/O.CON.KSEW.RB.Y.0008.000000T0000Z-140217T1200Z/
GRAYS HARBOR BAR-
306 PM PST SUN FEB 16 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST MONDAY...

* BAR CONDITION...SEVERE WITH BREAKERS COVERING THE BAR.

* COMBINED SEAS...14 TO 16 FEET BUILDING TO 16 TO 19 FEET 
  TONIGHT. 

* FIRST EBB...530 PM TODAY.

* SECOND EBB...550 AM MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-170715-
/O.CON.KSEW.SC.Y.0033.140217T0300Z-140217T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
306 PM PST SUN FEB 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM PST MONDAY...

* WIND...WINDS BECOMING WEST 20 TO 30 KNOTS THIS EVENING INTO
  EARLY MONDAY MORNING.

* WAVES...WIND WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
264 
WHUS76 KSEW 170500
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST SUN FEB 16 2014

PZZ130-132>134-150-153-156-170-173-176-171200-
/O.CON.KSEW.GL.W.0020.000000T0000Z-140217T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
900 PM PST SUN FEB 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WIND...SOUTHERLY WINDS 25 TO 35 KNOTS EASING LATE TONIGHT.

* SEAS...COMBINED SEAS 18 TO 23 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-171200-
/O.CON.KSEW.GL.W.0021.000000T0000Z-140217T1200Z/
PUGET SOUND AND HOOD CANAL-
900 PM PST SUN FEB 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WIND...SOUTH WIND 25 TO 35 KNOTS EASING TO 10 TO 20 KNOTS EARLY
  MONDAY MORNING. 

* WAVES...WIND WAVES 4 TO 6 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-171200-
/O.CON.KSEW.RB.Y.0008.000000T0000Z-140217T1200Z/
GRAYS HARBOR BAR-
900 PM PST SUN FEB 16 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST MONDAY...

* BAR CONDITION...SEVERE WITH BREAKERS COVERING THE BAR.

* COMBINED SEAS...16 TO 20 FT SUBSIDING TO 13 TO 16 FEET MONDAY
  AFETRNOON.

* FIRST EBB...545 AM MONDAY.

* SECOND EBB...545 PM MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-171200-
/O.CON.KSEW.SC.Y.0033.000000T0000Z-140217T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
900 PM PST SUN FEB 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WIND...WINDS BECOMING WEST 15 TO 25 KNOTS THIS EVENING INTO
  EARLY MONDAY MORNING.

* WAVES...WIND WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
138 
WHUS76 KSEW 171104
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
304 AM PST MON FEB 17 2014

PZZ130-150-153-156-170-173-176-171915-
/O.CAN.KSEW.GL.W.0020.000000T0000Z-140217T1200Z/
/O.NEW.KSEW.SC.Y.0034.140217T1104Z-140219T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
304 AM PST MON FEB 17 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS BECOMING SOUTHERLY AND
  INCREASING TO 20 TO 30 KNOTS TUESDAY MORNING. WINDS SWITCHING TO
  WESTERLY TUESDAY AFTERNOON.

* SEAS...WEST SWELL 13 TO 17 FEET THROUGH TUESDAY WITH A 12 TO 14
  SECOND PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-171915-
/O.CAN.KSEW.GL.W.0021.000000T0000Z-140217T1200Z/
/O.NEW.KSEW.SC.Y.0034.140217T1104Z-140217T2000Z/
PUGET SOUND AND HOOD CANAL-
304 AM PST MON FEB 17 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHERLY 15 TO 25 KNOTS THIS MORNING EASING MIDDAY.

* WAVES...WIND WAVES 2 TO 4 FEET SUBSIDING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>134-171215-
/O.CAN.KSEW.GL.W.0020.000000T0000Z-140217T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
304 AM PST MON FEB 17 2014

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WARNING.

$$

PZZ131-171215-
/O.CAN.KSEW.SC.Y.0033.000000T0000Z-140217T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
304 AM PST MON FEB 17 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ110-171915-
/O.EXT.KSEW.RB.Y.0008.000000T0000Z-140218T1200Z/
GRAYS HARBOR BAR-
304 AM PST MON FEB 17 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST TUESDAY...

* BAR CONDITION...SEVERE WITH BREAKERS COVERING THE BAR TODAY
  BECOMING ROUGH TONIGHT.

* COMBINED SEAS...14 TO 127 FEET TODAY SUBSIDING TO 11 TO 13 FEET
  TONIGHT.

* FIRST EBB...545 AM TODAY.

* SECOND EBB...545 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 3:00 AM PST, 22 minutes earlier.

Area forecast discussion, Feb 16, 3:00 AM PST, 22 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO HYDROLOGY SECTION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST SUN FEB 16 2014

.SYNOPSIS...VIGOROUS FRONTAL SYSTEMS IN CLOSE SUCCESSION WILL BRING
MORE RAINY AND WINDY WEATHER TO WESTERN WASHINGTON TODAY THROUGH
THURSDAY. DAMAGING WINDS ARE LIKELY ALONG THE COAST THIS AFTERNOON
AND EVENING. SEVERAL FEET OF NEW SNOW WILL FALL IN THE MOUNTAINS
DURING THE NEXT FIVE DAYS. THE STORMY PATTERN WILL FINALLY BREAK
LATE THIS WEEK...WITH CALMER WEATHER EXPECTED FRIDAY AND SATURDAY.

&&

.SHORT TERM...A SHORTWAVE UPPER TROUGH IS MOVING THROUGH WESTERN
WASHINGTON EARLY THIS MORNING...FOLLOWING THE FRONT THAT MOVED
THROUGH LATE SATURDAY. THAT SYSTEM PRODUCED SPOTTY BRIEF HIGH WIND
IN THE NORTH INTERIOR...UP TO 2.5 INCHES OF RAIN ALONG THE SOUTH
SLOPES OF THE OLYMPICS...AND ROUGHLY ANOTHER FOOT OF SNOW IN THE
MOUNTAINS. SHOWERS CONTINUED ACROSS THE FORECAST AREA EARLY THIS
MORNING...WITH WINDS STILL GUSTING TO 25 TO 35 MPH IN SPOTS AND
TEMPERATURES IN THE UPPER 30S TO MID 40S.

AFTER A SHORT RELATIVE BREAK IN THE WEATHER THIS MORNING...THE NEXT
FRONTAL SYSTEM -- CURRENTLY ALONG 135W -- WILL BRING WESTERN
WASHINGTON ITS NEXT ROUND OF WINDY CONDITIONS AND HEAVY
PRECIPITATION LATER THIS MORNING THROUGH TONIGHT. THIS FEATURE LOOKS
LESS IMPRESSIVE -- CERTAINLY SMALLER ANYWAY -- IN SATELLITE
IMAGERY...BUT IT IS ASSOCIATED WITH A 120 KT WESTERLY JET THAT WILL
EXTEND ACROSS THE SOUTH PART OF WESTERN WASHINGTON AND WESTERN
OREGON AS THE SYSTEM MOVES THROUGH.

MODELS HAVE CONSISTENTLY BEEN FORECASTING HIGH WIND WARNING CRITERIA
WINDS ALONG THE COAST WITH THIS SYSTEM...BY DEFINITION SUSTAINED
WINDS OF 40 MPH OR GUSTS TO 60 MPH. WE WILL UPGRADE THE HIGH WIND
WATCH TO A WARNING THERE. WITH THE JET STREAM TO THE SOUTH...THIS
WILL PROBABLY NOT BE AS GOOD OF A WIND PRODUCER IN THE NORTH
INTERIOR. BUT WE WILL HAVE A WIND ADVISORY IN EFFECT THERE AS WELL
AS THE REST OF THE INTERIOR LOWLANDS. ONE CONCERN IS THAT THE WINDS
WILL BE 50 TO 60 KT JUST A COUPLE THOUSAND FEET OFF THE GROUND...
AND THOSE WINDS COULD MIX TO THE SURFACE AND PRODUCE SPOTTY AND
RATHER RANDOM BRIEF HIGH WIND GUSTS.

MODELS HAVE ALSO BEEN CONSISTENT IN FORECASTING SIGNIFICANT
PRECIPITATION AMOUNTS WITH THIS SYSTEM...ESPECIALLY IN THE
MOUNTAINS. LOWLAND RAINFALL WILL MOSTLY BE 0.5 TO 1.5 INCHES TODAY
THROUGH LATE MONDAY. WATER EQUIVALENT PRECIPITATION SHOULD BE
GENERALLY 2 TO 4 INCHES IN THE OLYMPICS AND CASCADES. THE PERIOD OF
HEAVIEST PRECIPITATION WILL OCCUR THIS AFTERNOON AND EVENING IN THE
OLYMPICS AND TONIGHT IN THE CASCADES. THE SNOW LEVEL WILL RISE TO
3000 TO 3500 FT BRIEFLY AS THE SYSTEM MOVES THROUGH...AND SNOQUALMIE
PASS COULD GET RAIN OR A SLOPPY MIX FOR A WHILE. FOR THE MOST PART
THOUGH IT WILL BE SNOW IN THE HIGHWAY PASSES...AND LOTS OF IT. THE
WINTER STORM WATCH FOR THE CASCADES WILL BE UPGRADED TO A WARNING
WITH THE MORNING PACKAGE...AND A WARNING WILL ALSO BE ISSUED FOR THE
OLYMPICS...CALLING FOR NEW SNOW TOTALS OF 1 TO 3 FT THIS AFTERNOON
THROUGH LATE MONDAY.

THE LEADING EDGE OF ANOTHER FRONTAL SYSTEM WILL REACH WESTERN
WASHINGTON MONDAY NIGHT...THE FRONT WILL MOVE THROUGH TUESDAY...AND
PRECIPITATION WILL TAPER OFF IN SHOWERS TUESDAY NIGHT. THIS SYSTEM
IS ALSO ASSOCIATED WITH A 120 KT JET...AND IT WILL BE WINDY ACROSS
THE FORECAST AREA AGAIN. RIGHT NOW...THOUGH...IT LOOKS LIKE THIS
FEATURE HAS A SLIGHTLY LOWER POTENTIAL TO PRODUCE HIGH WINDS.
PRECIPITATION IN THE MOUNTAINS WILL AGAIN BE SUBSTANTIAL. WATER
EQUIVALENT STORM TOTALS MONDAY EVENING THROUGH LATE TUESDAY NIGHT
COULD BE ANOTHER 1.5 TO 3.5 INCHES -- ROUGHLY ANOTHER 1 TO 3 FT OF
SNOW -- AND THE SNOW LEVEL WILL AGAIN BE NEAR OR BELOW THE ELEVATION
OF ALL THE MAJOR PASSES.   MCDONNAL

.LONG TERM...ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH AROUND
WEDNESDAY NIGHT AND THURSDAY. IT LOOKS LIKE IT WILL BE SOMEWHAT
WEAKER THAN THE SYSTEMS THAT PRECEDE IT...BUT IT WILL STILL BE
ANOTHER WINDY AND RAINY PERIOD. ALSO THE SNOW LEVEL WILL ONLY BE
AROUND 1000 TO 1500 FT AS IT MOVES THROUGH...AND ANOTHER 1 TO 2 FT
OF SNOW IN THE MOUNTAINS IS NOT OUT OF THE QUESTION.

THE MODELS AGREE THAT A PERIOD OF DRIER NORTHWEST FLOW ALOFT WILL
PREVAIL FRIDAY AND SATURDAY.   MCDONNAL

&&

.HYDROLOGY...A FLOOD WATCH IS IN EFFECT FOR MASON COUNTY...AND A
FLOOD WARNING WILL PROBABLY BE ISSUED FOR THE SKOKOMISH RIVER TODAY.
IT CRESTED JUST A FEW INCHES BELOW FLOOD STAGE AROUND 3 AM...BUT IT
WILL FLOOD TONIGHT AND PROBABLY BE ABOVE FLOOD STAGE MUCH OF THE
TIME THROUGH WEDNESDAY.

A FLOOD WATCH IS ALSO IN EFFECT FOR THURSTON...LEWIS...AND GRAYS
HARBOR COUNTIES FOR POSSIBLE FLOODING ON RIVERS THERE. THIS IS NOT A
TYPICAL FLOOD PATTERN FOR WESTERN WASHINGTON...BUT THE ABUNDANCE OF
RAIN EXPECTED OVER THE SOUTH PART OF THE FORECAST AREA TODAY THROUGH
WEDNESDAY COULD PRODUCE MINOR RIVER FLOODING THERE. THE MAIN CONCERN
IS FOR THE LOW ELEVATION CHEHALIS RIVER BASIN...WHICH INCLUDES THE
NEWAUKUM AND SKOOKUMCHUCK RIVERS. THE DESCHUTES AND EVEN THE UPPER
COWLITZ RIVERS WILL ALSO BEAR CLOSE WATCHING. RAINFALL AMOUNTS OF 1
TO 3 INCHES ARE LIKELY TODAY THROUGH LATE MONDAY...WITH ANOTHER
STORM BRINGING ANOTHER 1 TO 2.5 INCHES MONDAY NIGHT THROUGH LATE
TUESDAY NIGHT.

RIVERS SHOULD BEGIN RECEDING AROUND THURSDAY AS A DRIER PATTERN
DEVELOPS.   MCDONNAL

&&

.AVIATION...STRONG WESTERLY FLOW ALOFT THROUGH MONDAY MORNING. AIR
MASS SOMEWHAT UNSTABLE BECOMING STABLE LATER THIS MORNING.

CEILINGS GENERALLY AOA 5000 FEET THIS MORNING WITH LOCAL SHOWER
ACTIVITY LOWERING THE CEILINGS DOWN TO NEAR 2000 FEET AT TIMES UNTIL
16Z. RAIN OUT AHEAD OF THE NEXT STRONG FRONTAL SYSTEM MOVING INTO
THE AREA FROM THE NORTHWEST AFTER 20Z WITH CEILINGS LOWERING DOWN TO
AROUND 3500 FEET WITH LOCAL CEILINGS 2000-2500 FEET IN HEAVIER
PRECIPITATION. THIS CONDITIONS WILL CONTINUE TO AROUND 12Z MONDAY.
TODAYS FRONT LOOKS TO BE JUST AS STRONG AS THE ONE THAT WENT THROUGH
LAST NIGHT WITH ANOTHER ROUND OF WINDY CONDITIONS EXPECTED THIS
AFTERNOON THROUGH THE EARLY MORNING HOURS ON MONDAY. SOUTHERLY WINDS
15 TO 25 KNOTS WITH GUSTS 30 TO 40 KNOTS AT ALL BUT KCLM THIS
AFTERNOON INTO EARLY MONDAY MORNING.

KSEA...A FEW SHOWERS LEFT TO GO BY THE TERMINAL KEEPING THE THREAT
OF CEILINGS AROUND 2500 FEET IN THE TAF FOR THE NEXT FEW HOURS. BY
MID MORNING SCATTERED LOWER DECK WITH A MID LEVEL CEILING. RAIN
STARTING EARLY AFTERNOON HOURS WITH CEILINGS LOWERING BACK DOWN TO
NEAR 3500 FEET. SOUTHERLY WINDS EASING THIS MORNING THEN PICKING UP
AGAIN THIS AFTERNOON TO AROUND 20 KNOTS SUSTAINED WITH GUSTS AROUND
30 KNOTS. WINDS ALOFT A LITTLE STRONGER WITH THIS FRONT WITH 50-60
KNOT SOUTHWEST WINDS POSSIBLE DOWN TO AS LOW AS 2000 FEET LATE THIS
AFTERNOON INTO THE EVENING HOURS. FELTON

&&

.MARINE...WINDS EASING OVER THE INLAND WATERS THIS MORNING WITH THE
WINDS ALREADY PICKING UP AGAIN ALONG THE COAST AT 11Z. GALE WARNINGS
REMAIN IN EFFECT FOR MOST OF THE WATERS TODAY INTO TONIGHT. SURFACE
GRADIENTS NOT AS STRONG WITH SYSTEM VERSUS LAST NIGHT FRONT BUT THE
WINDS ALOFT ARE STRONGER WITH THE INCOMING SYSTEM. WITH PLENTY OF
MIXING OF THE ATMOSPHERE END RESULT WILL BE THE SIMILAR WINDS TO
YESTERDAY BEGINNING LATER THIS MORNING AND CONTINUING INTO THE EARLY
MORNING HOURS ON MONDAY. FRONT MOVING THROUGH THE NORTHERN PORTION
OF THE WATERS AFTER MIDNIGHT WITH THE FRONT CLEARING THE AREA BY 18Z
MONDAY MORNING. WINDS EASING BEHIND THE FRONT. COMBINED SEAS ALONG
THE COAST APPROACHING 20 FEET AHEAD AND WITH THE FRONT LATER TODAY
INTO TONIGHT. THE NEXT SYSTEM IN THIS SERIES...ARRIVING ON
TUESDAY...LOOKS WEAKER THAN THE WEEKEND SYSTEMS AT THIS TIME.
ANOTHER FRONT WILL MOVE THROUGH THE WATERS LATER WEDNESDAY INTO
THURSDAY MORNING. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING COAST THIS AFTERNOON AND EVENING.
     WIND ADVISORY INTERIOR LOWLANDS THIS AFTERNOON AND EVENING.
     WINTER STORM WARNING OLYMPICS THIS AFTERNOON AND TONIGHT.
     WINTER STORM WARNING CASCADES THIS AFTERNOON THROUGH MONDAY
       MORNING.
     FLOOD WATCH MASON...THURSTON...LEWIS...GRAYS HARBOR COUNTIES.

PZ...GALE WARNING IN EFFECT FOR ALL WATERS.
     SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH BAR GRAYS HARBOR BAR.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:24 PM PSTHigh Wind WarningSEW3 hr
Feb 16, 3:22 AM PSTGale WarningSEW24 hr
Feb 16, 3:59 AM PSTHigh Wind WarningSEW20 hr
Feb 16, 3:59 AM PSTWind AdvisorySEWSan Juan20 hr
Feb 16, 3:59 AM PSTWinter Storm WarningSEW32 hr
Feb 16, 4:36 AM PSTRiver Flood WarningSEWMason3 days

Nearby

Small Craft Advisories in Washington, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.